MAUDE Adverse Event Report: ARTHREX, INC. DISPS KIT,TRANS-TIB ACL W/O SAWBLD; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. DISPS KIT,TRANS-TIB ACL W/O SAWBLD; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number DISPS KIT,TRANS-TIB ACL W/O SAWBLD
Health Effect - Clinical Code Pain (1994)
Date of Event 08/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported via fda medwatch letter (mw5089877) that the following incident occurred: nitinol guide wire broke off, undetected by md/staff during original acl repair.This (second) surgery was to remove broken piece which had since migrated.The facility has confirmed that the original acl repair surgery took place on (b)(6) 2019.The unretrieved fragment from the(b)(6) 2019 procedure was discovered when the patient had returned to the md's office presenting with knee pain and an x-ray was obtained.The facility did not know the actual arthrex part number of the guidewire.The facility confirmed that a second surgery took place on (b)(6) 2019 during which the previously unretrieved guide wire was located.The surgeon was not able to fully remove the unretrieved fragment from the patient.The facility had no additional information to provide.The sales rep who was present during the second surgery reported that the surgeon indicated that the guide pin might have gotten bent behind the screw and broken off.The rep also stated that the facility has since changed their procedures to now measure the pin and inspect it after removal to ensure the entire guide pin is taken out.Although the rep also did not have a confirmed arthrex part number of the device used, he did report that the facility/surgeon open an acl pin kit, ar-1898s, for every case.Therefore ar-1898s is the most likely part number and the guide pin is included in this kit.

Brand Name
DISPS KIT,TRANS-TIB ACL W/O SAWBLD
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9324377
Report Number1220246-2019-01414
Device Sequence Number2498723
Product Code MDM
UDI-Device Identifier00888867022461
UDI-Public00888867022461
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDISPS KIT,TRANS-TIB ACL W/O SAWBLD
Device Catalogue NumberAR-1898S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2019
Initial Report FDA Received Date11/14/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;